Alert archive / Iowa / Frost Advisories in 2007

Frost Advisory 1, NWS Des Moines, IA

September 14, 200747 counties in Iowa

NWS Des Moines, IA issued this frost advisory at Sep 14, 2007, 3:30 AM CDT for 47 counties in Iowa. It took effect at Sep 14, 2007, 2:43 PM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2007, 3:30 AM CDT (08:30 UTC)
In effect from
Sep 14, 2007, 2:43 PM CDT
Expired
Sep 15, 2007, 10:00 AM CDT
In force
19 hr
Issued by
NWS Des Moines, IA
All 47 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 35 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1453 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 140830
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
330 AM CDT FRI SEP 14 2007

...RECORD COLD AND WIDESPREAD FROST EXPECTED TONIGHT...

.CANADIAN HIGH PRESSURE WILL SETTLE OVER IOWA TONIGHT AND WILL
REINFORCE AN UNSEASONABLY COLD AIR MASS OVER THE STATE. FAVORABLE
CONDITIONS WILL BE IN PLACE FOR FROST FORMATION TONIGHT. PORTIONS
OF THE REGION MAY REQUIRE AN UPGRADE TO A FREEZE WARNING LATER
TODAY.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-086-
097-141630-
/O.NEW.KDMX.FR.Y.0001.070915T0600Z-070915T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-WAPELLO-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...OTTUMWA...
BLOOMFIELD
330 AM CDT FRI SEP 14 2007

...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY. 

RECORD COLD TEMPERATURES IN THE UPPER 20S TO MID 30S ARE FORECAST
TONIGHT ALONG WITH WIDESPREAD FROST CONDITIONS. A FREEZE IS POSSIBLE ACROSS
PORTIONS OF THE AREA. STAY TUNED TO THE LATEST FORECAST AND
STATEMENTS REGARDING A POTENTIAL UPGRADE TO THIS ADVISORY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

DONAVON
5 follow-up statements
000 
WWUS73 KDMX 141509
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1009 AM CDT FRI SEP 14 2007

...RECORD COLD AND WIDESPREAD FROST EXPECTED TONIGHT...

.CANADIAN HIGH PRESSURE WILL SETTLE OVER IOWA TONIGHT ACCOMPANIED BY
UNSEASONABLY COLD AIR. FAVORABLE CONDITIONS WILL BE IN PLACE FOR
FROST FORMATION TONIGHT. PORTIONS OF THE REGION MAY REQUIRE AN
UPGRADE TO A FREEZE WARNING LATER TODAY.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-086-
097-142315-
/O.CON.KDMX.FR.Y.0001.070915T0600Z-070915T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-WAPELLO-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...OTTUMWA...
BLOOMFIELD
1009 AM CDT FRI SEP 14 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
SATURDAY. 

RECORD COLD TEMPERATURES IN THE UPPER 20S TO MID 30S ARE FORECAST
TONIGHT ALONG WITH WIDESPREAD FROST. A FREEZE IS POSSIBLE ACROSS
PORTIONS OF THE AREA. STAY TUNED TO THE LATEST FORECAST AND
STATEMENTS REGARDING A POTENTIAL UPGRADE TO THIS ADVISORY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

KINNEY
000 
WWUS73 KDMX 141943
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
243 PM CDT FRI SEP 14 2007

...WIDESPREAD FROST AND FREEZING CONDITIONS EXPECTED OVERNIGHT...

.CANADIAN HIGH PRESSURE WILL SETTLE OVER IOWA TONIGHT ACCOMPANIED
BY UNSEASONABLY COLD AIR. FAVORABLE CONDITIONS WILL BE IN PLACE
FOR FROST FORMATION OVERNIGHT AND BELOW FREEZING TEMPERATURES
ACROSS NORTHERN IOWA.

IAZ004>007-015>017-023>028-035>039-047>050-061-062-150345-
/O.UPG.KDMX.FR.Y.0001.070915T0600Z-070915T1500Z/
/O.NEW.KDMX.FZ.W.0001.070915T0600Z-070915T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
JASPER-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...BOONE...AMES...
MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL
243 PM CDT FRI SEP 14 2007

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

RECORD COLD TEMPERATURES IN THE UPPER 20S TO LOWER 30S ARE FORECAST
OVERNIGHT...ALONG AND NORTH OF A LINE FROM POCAHONTAS...TO
AMES...TO GRINNELL. FREEZING CONDITIONS WILL LIKELY END THE
GROWING SEASON ACROSS MUCH OF NORTHERN IOWA.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

IAZ081>085-096-150345-
/O.EXA.KDMX.FR.Y.0001.070915T0600Z-070915T1500Z/
ADAMS-UNION-CLARKE-LUCAS-MONROE-APPANOOSE-
INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA...
CHARITON...ALBIA...CENTERVILLE
243 PM CDT FRI SEP 14 2007

...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY. 

RECORD OR NEAR RECORD COLD TEMPERATURES IN THE LOWER TO MID
30S ARE FORECAST OVERNIGHT ALONG WITH AREAS OF FROST ACROSS
SOUTHERN IOWA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

IAZ033-034-044>046-057>060-070>075-086-097-150345-
/O.CON.KDMX.FR.Y.0001.070915T0600Z-070915T1500Z/
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-WAPELLO-DAVIS-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...DENISON...
CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA...OTTUMWA...BLOOMFIELD
243 PM CDT FRI SEP 14 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
SATURDAY. 

RECORD OR NEAR RECORD COLD TEMPERATURES IN THE LOWER TO MID
30S ARE FORECAST OVERNIGHT. EXPECT AREAS OF FROST SOUTH OF A LINE
FROM POCAHONTAS...TO AMES...TO GRINNELL.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

KINNEY
000 
WWUS73 KDMX 150231
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
931 PM CDT FRI SEP 14 2007

...WIDESPREAD FROST AND FREEZING CONDITIONS EXPECTED OVERNIGHT...

.CANADIAN HIGH PRESSURE WILL SETTLE OVER IOWA TONIGHT ACCOMPANIED
BY UNSEASONABLY COLD AIR. FAVORABLE CONDITIONS WILL BE IN PLACE
FOR FROST FORMATION OVERNIGHT AND BELOW FREEZING TEMPERATURES
ACROSS NORTHERN IOWA.

IAZ004>007-015>017-023>028-035>039-047>050-061-062-150930-
/O.CON.KDMX.FZ.W.0001.070915T0600Z-070915T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
JASPER-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...BOONE...AMES...
MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL
931 PM CDT FRI SEP 14 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
SATURDAY. 

RECORD COLD TEMPERATURES IN THE UPPER 20S TO LOWER 30S ARE
FORECAST OVERNIGHT...ALONG AND NORTH OF A LINE FROM POCAHONTAS...
TO AMES...TO GRINNELL. FREEZING CONDITIONS WILL LIKELY END THE
GROWING SEASON ACROSS MUCH OF NORTHERN IOWA.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

IAZ033-034-044>046-057>060-070>075-081>086-096-097-150930-
/O.CON.KDMX.FR.Y.0001.070915T0600Z-070915T1500Z/
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...DENISON...
CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...CENTERVILLE...BLOOMFIELD
931 PM CDT FRI SEP 14 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
SATURDAY. 

RECORD OR NEAR RECORD COLD TEMPERATURES IN THE LOWER TO MID 30S
ARE FORECAST OVERNIGHT. EXPECT AREAS OF FROST SOUTH OF A LINE
FROM POCAHONTAS...TO AMES...TO GRINNELL.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CC
000 
WWUS73 KDMX 150836
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
336 AM CDT SAT SEP 15 2007

...WIDESPREAD FROST AND FREEZING CONDITIONS EXPECTED THROUGH EARLY MORNING...

.CANADIAN HIGH PRESSURE WILL SETTLE OVER IOWA EARLY THIS MORNING
...ACCOMPANIED BY UNSEASONABLY COLD AIR. FAVORABLE CONDITIONS WILL
BE IN PLACE FOR FROST FORMATION WITH BELOW FREEZING TEMPERATURES
ACROSS NORTHERN IOWA.

IAZ004>007-015>017-023>028-035>039-047>050-061-062-151500-
/O.CON.KDMX.FZ.W.0001.000000T0000Z-070915T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
JASPER-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...BOONE...AMES...
MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL
336 AM CDT SAT SEP 15 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

RECORD COLD TEMPERATURES IN THE UPPER 20S TO LOWER 30S ARE FORECAST
FOR THIS MORNING...ALONG AND NORTH OF A LINE FROM POCAHONTAS...TO
AMES...TO GRINNELL. FREEZING CONDITIONS WILL LIKELY END THE GROWING
SEASON ACROSS MUCH OF NORTHERN IOWA.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

$$

IAZ033-034-044>046-057>060-070>075-081>086-096-097-151500-
/O.CON.KDMX.FR.Y.0001.000000T0000Z-070915T1500Z/
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...DENISON...
CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...CENTERVILLE...BLOOMFIELD
336 AM CDT SAT SEP 15 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

RECORD OR NEAR RECORD COLD TEMPERATURES IN THE LOWER TO MID 30S
ARE FORECAST FOR THIS MORNING. EXPECT AREAS OF FROST SOUTH OF A LINE
FROM POCAHONTAS...TO AMES...TO GRINNELL.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED AND EXPOSED TO THE COLD.

$$

REV
000 
WWUS73 KDMX 151453
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
953 AM CDT SAT SEP 15 2007


IAZ004>007-015>017-023>028-035>039-047>050-061-062-151600-
/O.EXP.KDMX.FZ.W.0001.000000T0000Z-070915T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
JASPER-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...BOONE...AMES...
MARSHALLTOWN...TOLEDO...NEWTON...GRINNELL
953 AM CDT SAT SEP 15 2007

...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING. 

TEMPERATURES WILL CLIMB THROUGH THE 50S ACROSS NORTH CENTRAL IOWA
LATE THIS MORNING THUS THE FREEZE WARNING WILL BE ALLOWED TO
EXPIRE. 

$$

IAZ033-034-044>046-057>060-070>075-081>086-096-097-151600-
/O.EXP.KDMX.FR.Y.0001.000000T0000Z-070915T1500Z/
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...DENISON...
CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...CENTERVILLE...BLOOMFIELD
953 AM CDT SAT SEP 15 2007

...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. 

TEMPERATURES WILL CLIMB THROUGH THE 50S ACROSS CENTRAL AND SOUTH
CENTRAL IOWA LATE THIS MORNING THUS THE FROST ADVISORY WILL BE
ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this frost advisory went out at Sep 14, 2:58 AM CDT, 32 minutes earlier.

Area forecast discussion, Sep 14, 2:58 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
258 AM CDT FRI SEP 14 2007

.DISCUSSION...
COLD FRONT HAS PASSED THROUGH THE REGION AND IS NOW SOUTH IN
MISSOURI. A COUPLE OF SECONDARY FRONTS REMAIN UPSTREAM IN ADVANCE OF
A LARGE AREA OF CANADIAN HIGH PRESSURE AND WILL BRING EVEN COOLER
AND DRIER AIR TO THE STATE. HIGHS TODAY WILL BE QUITE COOL WITH
HIGHS IN THE 50S AND 60S. CLOUDS OVER THE NORTH WILL HOLD READINGS
DOWN AND IF THE CLOUDS PERSIST A MAJORITY OF THE DAY...IT WILL KEEP
HIGHS BELOW FORECAST AND PAVE THE WAY FOR A HARD FREEZE TONIGHT. THE
AREA OF HIGH PRESSURE WILL BE CENTERED OVER THE STATE BY 06Z
TONIGHT. CURRENT READINGS UNDER THE SYSTEM OVER THE WRN DAKOTAS AND
MONTANA ARE IN THE UPPER 20S TO LOWER 30S. GENERALLY HAVE THESE
VALUES FOR FORECASTED LOWS BY SATURDAY MORNING FOR ALL LOCATIONS
EXCEPT THE FAR SOUTH CENTRAL AND FORECASTED RECORD LOW TEMPERATURES
FOR MOST OF THE AREA. HAVE NOT GONE QUITE AS COLD AS THE COLDEST
GUIDANCE. GUIDANCE RAN A LITTLE COLD WITH TUESDAY NIGHTS CANADIAN
HIGH AND WITH PLENTIFUL LIVE VEGETATION AND RELATIVELY WARM SOIL
TEMPERATURES THAT MAY BE THE CASE AGAIN TONIGHT. WILL BE ISSUING A
FROST ADVISORY FOR ALL COUNTIES THAT ARE HALF OR MORE COVERED WITH
FORECASTED LOWS OF 34 DEGREES OR BELOW. AN UPGRADE TO A FREEZE
WARNING IS LIKELY OVER PORTIONS OF THE NORTH BY THE DAY SHIFT...WHO
WILL HAVE A BETTER HANDLE ON TODAYS HIGHS AND CLOUD TRENDS.

STRONG WARM ADVECTION WILL COMMENCE ON SATURDAY AS THE HIGH PRESSURE
SLIDES TO THE EAST...THOUGH THIS WILL NOT TRANSLATE TO THE SURFACE
INITIALLY. THE THETA-E ADVECTION ALONG WITH THE LEFT EXIT REGION OF
THE UPPER LEVEL JET SHOULD PROVIDE ENOUGH FORCING FOR SHOWERS AND A
FEW THUNDERSTORMS OVER SOUTH CENTRAL IOWA BY SATURDAY AFTERNOON AND
EVENING WITH MORE ISOLATED ACTIVITY TO THE NORTH. HIGHS INTO THE 70S
ARE EXPECTED ON SUNDAY THOUGH THE NAM IS SUGGESTING A BROKEN LAYER
OF CLOUDS AS MOISTURE POOLS IN ADVANCE OF AN APPROACHING WARM FRONT.
IF THIS TREND CONTINUES...HIGHS MAY NEED TO BE TWEAKED DOWN. MUCH
WARMER ON MONDAY WITH HIGHS IN THE 80S AS THE WARM FRONT SLIDES TO
THE NORTH. THE NEXT CHANCE FOR UNSETTLED WEATHER IS BY TUESDAY AND
WEDNESDAY AS THE NEXT SYSTEM ARRIVES.

&&

.AVIATION...14/06Z
THE COLD FRONT IS NEARLY OUT OF CENTRAL IOWA ALONG WITH THE FRONTAL
BAND OF LOW TO MID LEVEL CLOUD COVER.  VFR DECK OVER MN MAY EDGE
INTO THE NORTHERN TAF SITES SO A TEMPO GROUP WAS ADDED FOR A BROKEN
MID LEVEL DECK.  SKC BY MORNING WITH INCREASING NW WIND AFT 12Z.
SOME GUSTINESS WILL OCCUR OVER THE TAF SITES THROUGH 20Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FROST ADVISORY 06Z TO 15Z SAT
IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-086-097.

&&

SHORT TERM/AVIATION...REV
LONG TERM...DONAVON
Hazardous weather outlook, Sep 13, 7:55 PM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CDT THU SEP 13 2007

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-141100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
755 PM CDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE COLDEST NIGHT OF THE SEASON FRIDAY NIGHT WILL LIKELY BRING
WIDESPREAD FROST AND FREEZING TEMPERATURES ALONG AND NORTHEAST OF
A LINE FROM EMMETSBURG TO MARSHALLTOWN. TEMPERATURES AS LOW AS THE
UPPER 20S MAY BRING AN END TO THE GROWING SEASON IN SOME LOCATIONS.
PATCHY FROST CANNOT BE RULED OUT FARTHER SOUTH ACROSS LOCATIONS
FROM CORNING TO BLOOMFIELD.

ADDITIONAL THREATS FOR ISOLATED THUNDERSTORMS ARE EXPECTED ON
SATURDAY AFTERNOON AND NIGHT...AND FROM MONDAY THROUGH WEDNESDAY OF
NEXT WEEK. SEVERE WEATHER DOES NOT LOOK LIKELY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FAB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 2:43 PM CDTFreeze WarningDMXBlack Hawk, Boone, Bremer, Butler, Cerro Gordo, Emmet and 18 more19 hr

Nearby

Frost Advisories in Iowa, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.